Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 31, NWS Shreveport, LA

July 13, 2012Angelina County, Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jul 13, 2012, 7:45 AM CDT for Angelina County, Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2012, 7:45 AM CDT (12:45 UTC)
Expired
Jul 13, 2012, 9:45 AM CDT
In force
2 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Sabine Parish, LA, Angelina County, TX, Sabine County, TX, San Augustine County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2012-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1723 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2012-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1723 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
567 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

159 
WGUS54 KSHV 131245
FFWSHV
LAC085-TXC005-403-405-131445-
/O.NEW.KSHV.FF.W.0031.120713T1245Z-120713T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT FRI JUL 13 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEASTERN ANGELINA COUNTY IN EASTERN TEXAS...
  SOUTHERN SABINE COUNTY IN EASTERN TEXAS...
  SOUTHEASTERN SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
  SOUTH CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 945 AM CDT

* AT 738 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THE 
INTERSECTION OF HIGHWAY 96 AND 83 OUTSIDE OF PINELAND UNDERWATER  
FROM VERY HEAVY RAIN. THUNDERSTORMS WILL CONTINUE OVER THE WARNED 
AREA MOVING TO THE SOUTHEAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
YELLOWPINE AND FAIRMOUNT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3133 9423 3137 9333 3135 9339 3127 9344
      3127 9352 3123 9355 3119 9354 3116 9358
      3115 9393 3113 9403 3111 9405 3108 9423

$$

24

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 5:00 AM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Jul 13, 5:00 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
500 AM CDT FRI JUL 13 2012

.DISCUSSION...
MORE LOW CLOUDS THAN FOG THIS MORNING WITH MOSTLY LOW 70S. A FEW
DEW POINTS ARE IN THE UPPER 60S AND MAY YIELD A FEW SUCH MORNING
LOWS. THERE ARE SOME RAIN CLOUDS WITH THUNDER IN FACT...DOWN IN DEEP
EAST TEXAS AND TOLEDO BEND COUNTRY TO RIGHT ALONG I-49 IN
LOUISIANA. MOVEMENT OF THIS ACTIVITY IS TO THE NORTHEAST AT 10 TO
15 MPH. THE WATER VAPOR IMAGERY SHOWS THE AXIS OF DEEP MOISTURE
RIGHT THROUGH THE UPPER LOW NOW OVER THE HEART OF THE CWA.

ALL OF THE THUNDERSTORMS THIS MORNING ARE TO THE EAST OF THAT AXIS
FROM DOWN NEAR BEAUMONT ON UP TO NEAR PINE BLUFF. AFTERNOON
HEATING WILL LIKELY EXTEND THE POTENTIAL FOR THUNDER BACK WESTWARD
ACROSS ALL OF OUR CWA AND WHILE COVERAGE WILL REMAIN HIGHEST OVER
THE SOUTHEAST CORNER...ANYWHERE COULD SEE MORE BENEFICIAL MID
SUMMER RAINFALL. WE DID SEE A FEW HAIL PRODUCERS NEAR BY LATE
YESTERDAY AT MENA AND THEY MOVED INTO THE CWA DURING THE MID
EVENING...BUT WEAKEN WITH THE LOSS OF HEATING AFTER SUNSET. MID
AFTERNOON LAPS CAPE VALUES FOR I-30 IS IN THE 2500J/KG RANGE...SO
AS FAR AS HAZARDOUS WEATHER GOES LITTLE HAS CHANGED WITH SMALL
HAIL OR SOME WIND POSSIBLE OVER THE NW CORNER WHERE SURFACE TEMPS
WILL BE WARMEST AND ALOFT REMAINS COOLEST. MEANWHILE...WE WILL
SEE THE THREAT FOR HEAVY RAIN PRODUCERS ANYWHERE EAST OF THAT AXIS
WHERE THE DEEP TROPICAL MOISTURE CONTINUES TO RESIDE.

IN ADDITION...THE WATER VAPOR IMAGERY DOES SHOW SOMEWHAT OF AN
EASTWARD PUSH OF DRIER MID AND UPPER AIR OVER TOLEDO BEND COUNTRY
DURING THE LAST FEW HOURS...BUT OVERALL WE HAVE KEPT THE SAME
POPS IN PLACE ACROSS THE CWA FOR THE DAYLIGHT HOURS. ELSEWHERE...AN
UPPER LOW OVER THE CENTRAL GULF WILL KEEP MOISTURE DEEP OVER OUR
EAST AND THE UPPER RIDGE OVER THE WEST HAS MORE ENERGY DIVING SSW
ACROSS OK AND N TX INTO THE LIKELY FURTHER DEEPENING TROUGH
FARTHER INTO MEXICO. PECULIAR FOR SUMMER WITH THE BASE OF THIS TROUGH
ALREADY PUSHING INTO N MEXICO AND APPARENTLY HEADED FOR THE
EQUATOR AFTER MISSING THE TURN YESTERDAY. AT ANY RATE LOW LEVEL
MOISTURE REMAINS THICK EVEN AS FAR WEST AS DALLAS AND OKLAHOMA
CITY. WE WILL KEEP WITH DECENT RAIN CHANCES FOR A FEW DAYS OR MORE
WITH MAINLY DIURNAL ACTIVITY EXPECTED OVER THE WEEKEND AND INTO
EARLY NEXT WEEK. LITTLE CHANGE IN THE EXTENDED PORTION WITH SOME
WHAT OF A WARMING TREND TO CONTINUE BEYOND MID MONTH. /24/

&&

.AVIATION...
WIDESPREAD IFR CEILINGS AND SCT IFR VSBYS TO DOMINATE DURING THIS
FRIDAY MORNING DUE TO OUR MOIST GROUND FROM RECENT HEAVY RAINFALL
AND DEEP TROPICAL MOISTURE.  EXPECT IMPROVING CONDITIONS BY 15Z THIS
FRIDAY...BUT THEN SCT TSTMS TO DEVELOP AGAIN WITH DAYTIME HEATING TO
PRODUCE SCT MVFR CEILINGS AND VSBY AT TIMES ESPECIALLY DURING THIS
AFTERNOON.  BY LATE THIS FRIDAY EVENING AFTER SUNSET...TSTMS SHOULD
SLOWLY DISSIPATE AND CONDITIONS SHOULD RETURN TO VFR THROUGH 05Z.
/VIII./

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  71  89  72  90 /  50  20  50  30  40
MLU  85  70  88  72  89 /  70  30  50  30  40
DEQ  92  70  92  70  93 /  20  20  50  30  40
TXK  88  70  90  71  91 /  40  20  50  30  40
ELD  86  69  89  70  90 /  50  30  50  30  40
TYR  89  71  90  72  91 /  30  20  40  30  40
GGG  88  71  90  72  91 /  40  20  40  30  40
LFK  87  71  89  73  90 /  50  30  60  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/08
Hazardous weather outlook, Jul 13, 6:24 AM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 AM CDT FRI JUL 13 2012

LAZ005-006-011>014-017>022-TXZ166-167-141130-
LINCOLN-UNION LA-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-SAN AUGUSTINE-SABINE TX-
624 AM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL
LOUISIANA AND FOR PORTIONS OF DEEP EAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE OVER
DEEP EAST TEXAS AND TOLEDO BEND COUNTRY OF LOUISIANA THIS MORNING.
AN UPPER LEVEL LOW PRESSURE SYSTEM IS TAPPING INTO RICH TROPICAL
MOISTURE AND SLOW MOVING STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL OF TWO TO FOUR INCHES WHICH MAY CAUSE LOCALIZED FLASH
FLOODING. THIS THUNDERSTORM ACTIVITY AND EXPECTED ADDITIONAL
DEVELOPMENT WILL SPREAD INTO PORTIONS OF NORTH CENTRAL LOUISIANA
DURING THE LATE MORNING AND AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THE WEAKENING UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY DRIFT
EASTWARD OVER THE WEEKEND AND WILL SERVE AS A FOCUS FOR
ADDITIONAL THUNDERSTORM DEVELOPMENT OVER THE NEXT COUPLE OF DAYS. A
FEW OF THE STRONGER THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY
RAINFALL AND STRONG WIND GUSTS. THEN DURING NEXT WEEK...WARMER
TEMPERATURES AND AFTERNOON HEATING WILL ALLOW FOR ISOLATED TO
SCATTERED THUNDERSTORMS TO CONTINUE OVER MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS
AND STORM SPOTTERS MAY BE NEEDED FOR LOCALIZED FLASH FLOODING TODAY.

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-141130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-DE SOTO-
MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-
UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-
624 AM CDT FRI JUL 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH CENTRAL
ARKANSAS...FOR PORTIONS OF NORTHWEST LOUISIANA...FOR PORTIONS OF
DEEP EAST TEXAS AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS AN UPPER
LOW PRESSURE SYSTEM SLOWLY MOVES EASTWARD. DAMAGING WINDS AND
EVEN SMALL HAIL MAY BE POSSIBLE WITH ANY STRONG THUNDERSTORMS.
LESSER WINDS MAY HAVE THE POTENTIAL TO BRING DOWN SOME TREES DUE
TO THE SATURATED SOIL IN SOME LOCALES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

HIGH LEVELS OF MOISTURE IN THE LOWER ATMOSPHERE WILL WORK WITH DAY
TIME HEATING TO PRODUCE ISOLATED TO SCATTERED THUNDERSTORMS THAT MAY
PRODUCE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY POSSIBLE DAMAGING WIND GUSTS...STORM
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:44 AM CDTFlash Flood WarningSHVSabine, San Augustine4 hr

Nearby

Flash Flood Warnings in Texas, 2012Flash Flood Warnings in Louisiana, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.